Taken Levaquin(antibiotic) for 4 months. Major damage!!!

Discussion in 'Fibromyalgia Main Forum' started by nleer, Oct 10, 2012.

  1. nleer

    nleer Member

    This medicine is a chemotheraputic antibiotic, also has the power to change DNA. My whole system has changed and I now have massive chronic tears in tendons and ligaments in my shoulders plus the muscle around shoulder is deteriorating because of Levaquin. My back problems became worse and now I am facing surgery and I believe Levaquin had something to do with it.
    Has anyone had problems with this drug?
  2. mbofov

    mbofov Active Member

    I am so sorry to hear about your tendon and ligament tears and damage due to levaquin. Levaquin is part of a class of drugs called fluoroquinolone which are well known for causing this type of damage.

    In July 2008 the FDA notified the makers of fluoroquinolone drugs to add a black box warning (the highest degree of warning) to the drug package insert about the potential for tendon damage and rupture: http://www.fda.gov/drugs/drugsafety/postmarketdrugsafetyinformationforpatientsandproviders/ucm126085.htm

    I took levaquin once, but for a short time only. However, after reading about it, I won't take any of that class of drugs again.

  3. kbak

    kbak Member

    In 2000 I was hospitalized due to illness and given Levaquin. Like you I have had damage, much like yours. Facebook has a page called Fluoroquinlone wall of pain. Tons of people have terrible damage from this group of antibiotics, which includes Levaquin. It's nothing short of a crime that they are using these drugs that are destroying peoples lives.

    Take Care,
  4. gb66

    gb66 Well-Known Member

    I am so sorry you're having this problem. My daughter had a serious side effect from the same drug. She had blisters that were initially diagnosed as pophyria cutanea tarda, a serious blood disorder.

    She had to see a specialist and have several tests. but it was finally ruled out. She had just finished a round of Lev. a few weeks before and her doctor believes this caused the problem.

    It took a while to stop blistering though. They would clear up and then return. It was on her feet and fingers. Very painful runny sores.

    I took Lev. years ago and had no serious side effects but did eventually develop a skin reaction to it. I'm glad I changed to another antibiotic when I did. I also am only able to take small doses of meds and I think that helped me, not to have so much in my system.

    I hope it all clears up for you. Maybe in time it will heal. GB66
  5. mbofov

    mbofov Active Member

    You'll find conflicting information about this on the web, but there's a lot of evidence that magnesium can help with tendon damage and low magnesium are linked to tendonitis. I know your condition is more severe than tendonitis but magnesium is really worth a try.

    My sister had tendon damage she is pretty sure was due a drug like levaquin (she could not remember the name), had pain for years and then she used magnesium oil on it and it helped a great deal. Also you should take magnesium supplements internally but try the oil too. YOu can get it on-line or any health food store.

    I think those antibiotics should be banned. I just read that they work by changing the dna of the bacteria, and thus affect your dna, as you mentioned.

  6. nleer

    nleer Member

    Thank you all for responding. This drug should be taken off the market, but I have read that the drug CO. has made Billions on this drug so by the time someone dies from Levaquin and they finally take it off the market, the drug co. will have made their money. I even think I read where they are going to try to ok this drug to give to children. VERY SCARY!! Nobody cares!
    That is why we must be our own advocate. They now have patient advocates that you can hire to be with you and make sure everything that the doctor is doing is correct!! I guess it's a great thing if you can afford it.